Sedatives Derived From Chemicals Can Make Elderly Nervous

by Medindia Content Team on  March 27, 2006 at 3:23 PM Drug News
RSS Email Print This Page Comment
Font : A-A+

Sedatives Derived From Chemicals Can Make Elderly Nervous
Chemical-based sedatives, which are used for calming the nervous, can act otherwise leading to nervousness among children and older people.

Substances like diphenhydramine, which can be purchased without a prescription, often create this paradox, says Ursula Sellerberg, spokeswoman for the Federal Organization of German Pharmacists Association (ABDA) in Berlin.

Diazepam, the main ingredient in valium, can lead to anxiousness and sleeplessness among children and older people. Apparently there are no such paradoxes with plant-based sedatives such as valerian drops.

--Edited IANS

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Diseases Related to Old Age Graviola, Natural Cancer Killer 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive